MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0315
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastric artery using ruby coils.During the procedure, while advancing a ruby coil through a non-penumbra microcatheter, the physician experienced resistance and subsequently, the ruby coil became kinked.Therefore, the ruby coil was removed.The procedure was completed using new ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was damaged but intact on the proximal end of the pusher assembly.The pusher assembly was kinked at approximately 5.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and had offset coil winds.The pull wire was advanced distal to the distal detachment tip (ddt).Conclusions: evaluation of the returned ruby coil confirmed that the pusher assembly was kinked near its proximal end and revealed that the embolization coil had offset coil winds and pull wire was advanced distal to the ddt.These damages were likely a result of forceful advancement against resistance.During functional testing, the ruby coil was able to advance through its introducer sheath and through the hub of a demonstration microcatheter without an issue.The non-penumbra microcatheter identified in the complaint was not returned for evaluation; therefore, the root cause of the reported resistance could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9082509
Report Number3005168196-2019-01766
Device Sequence Number2567911
Product Code HCG
UDI-Device Identifier00814548013152
UDI-Public00814548013152
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2025
Device Catalogue NumberRBY4C0315
Device Lot NumberF80676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Date Report Sent to FDA01/01/2005